Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2017, 4:03 PM EDT for Morgan County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 6, 2017, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Morgan County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WWUS82 KFFC 062003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU JUL 6 2017
GAZ037-047-049-050-062030-
Morgan GA-Walton GA-Oconee GA-Greene GA-
403 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN WALTON...
SOUTHEASTERN OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 430 PM
EDT...
At 403 PM EDT...a strong thunderstorm was near Ebenezer, or 9 miles
southeast of Monroe...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Bostwick, Good Hope, Bishop, Wrayswood, Hard Labor Creek
State Park, Greshamville, Farmington, Apalachee and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3357 8332 3365 8362 3380 8362 3384 8330
3381 8330 3381 8329 3365 8326
TIME...MOT...LOC 2003Z 272DEG 14KT 3372 8357
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:39 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 6, 3:39 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 339 PM EDT Thu Jul 6 2017 .SHORT TERM /Tonight through Friday Night/... An elongated trough will slowly drop south through the period. This will mean persistent shower/thunderstorm activity, especially during the afternoon/early evening hours along this boundary. Today/Tonight: We will see north GA get the brunt of the precipitation activity. Thunderstorms may become strong to severe with the main threats being gusty winds, frequent lightning and heavy rainfall. Small hail can not be ruled out. With ample instability (3500 J/kg of MUCAPE, 1000 J/kg of DCAPE and marginal LI) thanks to sufficient insolation and PWAT values around 1.75", expect the ongoing activity to continue until sunset. Much of this activity should dissipate after sunset. However, with enough forcing aloft as the trough approaches, this may support on going scattered shower/thunderstorms overnight, especially across northern GA with better dynamics. Friday: As the aforementioned trough starts to cross from north to south through the day, we expect to see better coverage across metro Atlanta over to Athens by late morning with this activity pushing south through late afternoon. Much like the storm mode we are witnessing today, we do not anticipate much organization to these storms. However, it does seem like we might have a bit more shear to work with as compared to the previous days. Some of these storms could become strong to severe as instability will be present with better upper level support. The extent of instability will also depend on the amount of cloud cover, but all indications point to enough insolation again tomorrow. The main threats will be gusty winds, frequent lightning, small hail and heavy rain. Friday Night: Shower/thunderstorm activity may take a bit to taper off, even beyond sunset. However, by midnight expect most of the activity to have diminished or shifted south of the region. High temperatures will be around normal, maybe a degree or two above...mid 80s to around 90 across north GA to the mid 90s in central GA. Higher terrain will be a bit more pleasant sitting around the low/mid 80s. 26 .LONG TERM /Saturday through Thursday/... Primary concern in the long term period is again location and likelihood of mainly diurnal convection. 12Z model cycle continues to confirm large scale upper ridging in the western CONUS and longwave troughing in the eastern CONUS. Wave with band of somewhat stronger westerlies will dip into north Georgia tonight thru Sunday then weaken and lift back north early next week. This model cycle a tad more optimistic about some drier air moving into far north GA Saturday night thru Monday. Should be able to drop PoPs and sky cover as well as lower min temps a few degrees there. Daytime highs will probably remain similar to what we've seen. Rest of north and central Georgia should remain in moist airmass with seasonal temperatures and typical coverage of diurnal convection. For Tuesday through Thursday, entire area will return to moist airmass with very weak flow aloft and diurnal convection with heavy rain possible. Some signs that western CONUS upper ridge will move into the central CONUS on Tuesday as well. In the Atlantic basin, tropical depression 4 expected to remain weak or weaken as it moves slowly WNW to areas north of the Lesser Antilles by early next week. 12Z models, if anything, confirm this trend. SNELSON && .PREV DISCUSSION... /Issued 317 AM EDT Thu Jul 6 2017/ LONG TERM /Friday Night through Wednesday/... A slow moving cold front approaches n GA Friday night and is forecast to move to the N to central GA area on Saturday. Precip potential should diminish Friday night but develop again on Saturday...peaking in the afternoon for most areas. Highest pops look to favor central GA on Sunday and Monday with the front or surface trough stationary over the area. With the pattern changing little...fairly typical summer pops for showers and thunderstorms Tuesday and Wednesday with a moist airmass over the forecast area. Forecast temperatures are running within 1 to 3 degrees of normal. BDL && .AVIATION... 18Z Update... A mix of VFR and sub-VFR cigs will occur through the remainder of the afternoon and early evening as thunderstorms are in the vicinity. We have seen an increase in coverage of storms and this trend should continue through late afternoon. Expect reduced vsbys and gusty winds of 20-30kts associated with these thunderstorms. Anticipate that most of this convection should dwindle after sunset. The convective debris will clear with some high clouds streaming through the overnight. West winds will diminish. As the boundary starts to sag south, expect a bit more coverage of shower/thunderstorms tomorrow across all TAF sites. //ATL Confidence...18Z Update... Medium to low on precip timing/coverage. High on all else. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 70 91 / 20 30 20 20 Atlanta 72 88 71 88 / 20 40 20 30 Blairsville 67 82 65 83 / 60 40 20 40 Cartersville 70 87 70 88 / 40 30 20 30 Columbus 75 92 74 91 / 20 40 40 30 Gainesville 71 86 70 87 / 30 40 20 20 Macon 74 93 73 92 / 20 40 30 20 Rome 71 87 71 88 / 50 40 20 30 Peachtree City 72 89 70 89 / 20 50 20 30 Vidalia 75 95 75 93 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....SNELSON AVIATION...26
Hazardous weather outlook, Jul 6, 4:30 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 430 AM EDT Thu Jul 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 430 AM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms can be expected over north and portions of central Georgia this afternoon and evening. A few storms will be strong to severe from Atlanta to Athens and north. The main hazards will be strong to damaging wind gusts and frequent lightning. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 6, 2:56 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST GAINESVILLE 34.27N 83.83W
07/06/2017 M60 MPH HALL GA ASOS
WIND GUST OF 60 MPH REPORTED BY GAINESVILLE ASOS AT
1824L.
&&
EVENT NUMBER FFC1701008
KINGSpecial weather statement, Jul 6, 3:18 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT THU JUL 6 2017
GAZ020-021-030-031-062000-
Polk GA-Cherokee GA-Bartow GA-Paulding GA-
318 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...WESTERN
CHEROKEE...BARTOW AND NORTHERN PAULDING COUNTIES UNTIL 400 PM EDT...
At 318 PM EDT...a strong thunderstorm was near Cartersville...moving
east at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Cartersville, Woodstock, Holly Springs, Euharlee, Emerson,
White, Waleska, Kingston, Taylorsville, Cassville, Buffington,
Hickory Flat, Lake Arrowhead, Kellogg Creek, Red Top Mountain State
Park, Little River Landing, George Washington Carver St Pk, Lebanon
and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3405 8499 3425 8499 3436 8464 3435 8448
3428 8438 3413 8442
TIME...MOT...LOC 1918Z 254DEG 29KT 3419 8485
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 6, 3:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 SSW MOUNT PLEASANT 34.35N 83.45W
07/06/2017 BANKS GA 911 CALL CENTER
TREE REPORTED DOWN NEAR 200 BLOCK OF VAUGHN RD.
&&
EVENT NUMBER FFC1701009
KINGSpecial weather statement, Jul 6, 3:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT THU JUL 6 2017
GAZ008-009-015-016-062045-
Union GA-Towns GA-White GA-Lumpkin GA-
356 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...SOUTHERN TOWNS...WHITE
AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 445 PM EDT...
At 356 PM EDT...a strong thunderstorm was over Turners Corner, or 11
miles northwest of Cleveland...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Suches, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mountain Scene, Woods Hole
Shelter, Low Gap Shelter, Camp Coleman Lake, Owltown, Vogel State
Park, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are, Porter
Springs, Turners Corner, Blood Mountain Shelter and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8366 3482 8365 3480 8368 3476 8363
3473 8362 3472 8364 3469 8364 3465 8366
3462 8364 3460 8364 3456 8363 3460 8402
3480 8407 3488 8366
TIME...MOT...LOC 1956Z 271DEG 28KT 3470 8393
WIND...40MPHLocal storm report, Jul 6, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 1 NW CARMICHAEL CROSSRO 34.23N 84.41W
07/06/2017 CHEROKEE GA EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD ON HENSON WAY AT THE
INTERSECTION OF UNION HILL RD.
&&
EVENT NUMBER FFC1701010
KINGSpecial weather statement, Jul 6, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU JUL 6 2017
GAZ037-047-049-050-062030-
Morgan GA-Walton GA-Oconee GA-Greene GA-
403 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN WALTON...
SOUTHEASTERN OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 430 PM
EDT...
At 403 PM EDT...a strong thunderstorm was near Ebenezer, or 9 miles
southeast of Monroe...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Bostwick, Good Hope, Bishop, Wrayswood, Hard Labor Creek
State Park, Greshamville, Farmington, Apalachee and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3357 8332 3365 8362 3380 8362 3384 8330
3381 8330 3381 8329 3365 8326
TIME...MOT...LOC 2003Z 272DEG 14KT 3372 8357
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:48 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 27 min |
| Jul 5, 9:18 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 27 min |
| Jul 6, 1:18 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 34 min |
| Jul 6, 1:51 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | FFC | Whitfield | 41 min |
| Jul 6, 2:26 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 49 min |
| Jul 6, 2:27 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 48 min |
| Jul 6, 2:33 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Jul 6, 2:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| Jul 6, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Madison | 49 min |
| Jul 6, 2:54 PM EDT | Special Weather Statement | FFC | Pickens | 51 min |
| Jul 6, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 45 min |
| Jul 6, 3:18 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 42 min |
| Jul 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 45 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | FFC | White | 49 min |
| Jul 6, 4:11 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 49 min |
| Jul 6, 4:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 41 min |
| Jul 6, 4:46 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 44 min |
| Jul 6, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 52 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Jul 6, 5:15 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 60 min |
| Jul 6, 5:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 6, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 48 min |
| Jul 6, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 50 min |
| Jul 6, 6:55 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 50 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.